Jump to content

Adrenal Surges Without Tachycardia?


Canadiangirl73
 Share

Recommended Posts

Hello all, For some odd reason my computer won't allow me to use the "enter" button so I can't brake my text into different paragraphs. So I was wondering if it's possible to have adrenal surges without tachycardia. I've been in a relapse for a while now and been having a huge flare-up since Saturday. I was trimming the Christmas tree on that day and wasn't wearing any compression garments, which I usually always do, and my HR really spiked. I've been feeling really lousy since and a new kind of adrenal surge started Sunday at the wee hours of the morning. I've been having them like clockwork every night since. In the past when I used to get them, two things were different: I had tachycardia and didn't have "weird beats" (my heart was beating funny when I woke up Monday morning). So when I wake up, I feel startled, sense of impending doom, my palms are clammy, I have terrible chest pressure in the sternal area (feels like someone is inflating an iron balloon under my sternum) and my BP is really high (139/119). What is also odd is that I'm brady before I go to bed (high 40s) so I wonder if my HR doesn't drop any lower while I'm sleeping and my body is trying to correct this. Also, since my baseline HR is so low maybe that's why I don't get the tachycardia I usually get when those happen? Also, they happen between 3 and 4 am and then again around 6 am. Any thoughts?

Link to comment
Share on other sites

Are you on any meds that might be involved (e.g. ones that decrease tachycardia but don't treat other things)? I get adrenaline surges without tachycardia, but in my case it's due to the beta blocker and clonidine (and I get them less with clonidine) generally slowing my tachycardia.

Link to comment
Share on other sites

I'm thinking along the same lines as peregrine. I get adrenal symptoms w/o tachy, but only since I have been on Midodrine, which lowers my heart rate significantly. Lately I've been having chest pressure, palps, hot flashes, irritability, chest pain, and left arm pain, so I expected my heart rate to be up, but nope, it stayed right around 70. Before the Midodrine, these symptoms usually coincided with tachy.

Link to comment
Share on other sites

Thank you for your answers! It makes a lot of sense now that I think about it. The last time I had severe tachycardia in the middle of the night (166) was back in July, right before I bumped up my dose of Metoprolol. Also, I know take my last dose as late as I possibly can before going to bed. If only the BB could get rid of the other symptoms... I know lorazepam doesn't help since I tried in the past. They're just very frequent lately. Every half hour last night. I'm exhausted but hopeful they will stop. The more upright I am during the day, the more acute the surges are at night, so I think I just have to my adrenaline built up in my system.

Link to comment
Share on other sites

I have the exact same waking pattern as you with my adrenal surges even without tachycardia...its one of my worst symptoms. I am going through a bad flare up right now in fact. Apparently histamine and cortisol levels can be a contributing factor; I have found that my MCAS regime is helping a bit with this. I know I have very high catecholamines as proven on my TTT so I just chalk it up to that....believe it or not sometimes when that happens I will have half a cup of coffee or take a zantac and it settles down. Also are you drinking enough fluids before bed? you could be dehydrated

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...